Oral hypoglycemics ConfusionRegister Today!
This is a discussion on Oral hypoglycemics Confusion in Diabetes / Endocrine Nursing, part of Nursing Specialties ... have a question -- need advice -- some of the diabetic stuff is still really confusing. I had a...by silverhalide Jun 18, '12have a question -- need advice -- some of the diabetic stuff is still really confusing. I had a patient last night, was sent out to the hospital at 3:30 -- is on Metformin and Glipizide which he was to get at 4:30/5 before dinner. His meds were not sent with him and he did not get the metformin or glipizide. He was back at around 7:30 -- he did not eat dinner. I tested his BS and it was 112. Spoke to my supervisor and he said not to give him the metformin/glipizide, worried about him bottoming out. He was eating ice cream. I agreed, seeing he didn't eat that much, but I also didn't feel like his sugar was that low, plus he was having a snack -- or it warranted a call to the doc. (and he was supposed to get the meds at 5)
Print and share with friends and family.
Compliments of allnurses.com.
http://allnurses.com/showthread.php?t=744230©2013 allnurses.com INC. All Rights Reserved.
- 870 Views
- Jun 27, '12 by Rob72An astounding boom of silence...
Oral meds should be providing a baseline BS, in conjunction with a regular eating schedule. So, your patient should have his meds- and a "snack" pretty much equivalent to his ordered dinner. Call pharmacy. Call pharmacy. Call pharmacy. Be a PITA...